Capecitabine rash

Occasional Contributor

Capecitabine rash

Hi guys. I’m stage 4 metastatic breast cancer. I’m on 2300mg of capecitabine tablets daily. I’m struggling with a rash side effect, any helpful hints?

Reply
0 Kudos
13 REPLIES 13
Super Contributor

Re: Capecitabine rash

Hi tina4,

I'm sorry to hear about the side effects you are having from the chemo.

Based on my experience with chemotherapy, I'd be hesitant to be putting anything on my skin that I hadn't checked first with my doctor. I put some thing on my skin that I'd been using for months, but after I started chemo it resulted in an allergic reaction and it was quite unpleasant.

Not too sure what others experience is?

 

-s

 

 

 

 

Reply
0 Kudos
Occasional Contributor

Re: Capecitabine rash

Besides the Xeloda are you receiving any other chemo.

Obviously discuss this with your oncologist but all I can advise is "pure" unperfumed soaps, moisturizing lotions or antihistamines.

About a month after I had finished Folfox4 for Colon Cancer I developed hives. Antihistamines were very effective for this. Presently I am on Opdivo for NSCLC and periodically take antihis. for this.

Occasional Contributor

Re: Capecitabine rash

Hi Tina,

I have had a bad skin reaction to one of my immunotherapy drugs, my oncologist recommend I see a dermatologist. He has been brilliant. Chat to your oncologist and see if this is an option for you?

I understand how annoying skin issues can be! I hope you get some relief. 

Carly

Contributor

Re: Capecitabine rash

It is really stressful when you're already dealing with the one pain and other pain occurs at the same time due to medicines used to cure the first disease.

Talk with your doctor immediately and discuss the side effects you're facing due to the current medicine you're taking. Maybe he'll reduce the dosage of medicine or he can refer you to visit the dermatologist.

So, it is advised to get advice from your doctor to deal with the side effects.

Good Luck!

Reply
0 Kudos
Regular Contributor

Re: Capecitabine rash

Hi Tina

 

Capecitabine is a nasty one. It sux balls. It nearly killed me three out of four cycles. My best advice is to call for help if you are dehydrating. Don't waste any time.

 

I didn't have any skin issues, but the Oncology Unit recommended moo goo for my feet and hands.  We ended up buying a kit from the Moo Goo web site. Good price and got a pair of cow socks. How good is that? My wife loves its. 

 

All the best.

 

Cheers

 

Phil

 

 

Occasional Contributor

Re: Capecitabine rash

Thankyou
Reply
0 Kudos
Occasional Contributor

Re: Capecitabine rash

👍
Reply
0 Kudos
Occasional Contributor

Re: Capecitabine rash

I’m on steroid cream now & its great
Reply
0 Kudos
Occasional Contributor

Re: Capecitabine rash

Cheers
Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.